Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 69, NWS New York, NY

August 21, 2011

NWS New York, NY issued this small craft advisory at Aug 21, 2011, 3:49 AM EDT. It took effect at Aug 21, 2011, 2:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2011, 3:49 AM EDT (07:49 UTC)
In effect from
Aug 21, 2011, 2:00 PM EDT
Expired
Aug 22, 2011, 10:00 AM EDT
In force
20 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WHUS71 KOKX 210749
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
349 AM EDT SUN AUG 21 2011

...HAZARDOUS CONDITIONS DEVELOPING TODAY...

ANZ345-350-353-355-211600-
/O.NEW.KOKX.SC.Y.0069.110821T1800Z-110822T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 AM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT MONDAY. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...AND THE
  SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT...SHIFTING
  TO THE NORTHWEST LATE TONIGHT.

* SEAS/WAVES...BUILDING TO 4 TO 6 FT ON THE OCEAN TONIGHT.

* TIMING...WINDS WILL STEADILY INCREASE TODAY AHEAD OF AN
  APPROACHING COLD FRONT. WINDS WILL BE STRONGEST LATE THIS
  AFTERNOON AND TONIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST
  BEHIND THE FRONT OVERNIGHT. THE ADVISORY MAY NEED TO BE
  EXTENDED INTO MONDAY...ESPECIALLY ON THE OCEAN DUE TO RESIDUAL
  HIGH SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
4 follow-up statements
459 
WHUS71 KOKX 211549
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1149 AM EDT SUN AUG 21 2011

...HAZARDOUS CONDITIONS DEVELOPING TODAY...

ANZ345-350-353-355-220000-
/O.CON.KOKX.SC.Y.0069.110821T1800Z-110822T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1149 AM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...AND 
  THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY 

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT...
  SHIFTING TO THE NORTHWEST LATE TONIGHT. 

* SEAS/WAVES...BUILDING TO 4 TO 6 FT ON THE OCEAN TONIGHT.

* TIMING...WINDS WILL STEADILY INCREASE THIS AFTERNOON AHEAD OF AN
  APPROACHING COLD FRONT. WINDS WILL BE STRONGEST LATE THIS
  AFTERNOON AND TONIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST
  BEHIND THE FRONT OVERNIGHT. THE ADVISORY MAY NEED TO BE EXTENDED
  INTO MONDAY...ESPECIALLY ON THE OCEAN DUE TO RESIDUAL HIGH SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
812 
WHUS71 KOKX 212055
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
455 PM EDT SUN AUG 21 2011

...HAZARDOUS CONDITIONS INTO TONIGHT AND MONDAY MORNING...

ANZ350-353-355-221000-
/O.EXT.KOKX.SC.Y.0069.000000T0000Z-110822T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
455 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...GUSTS UP TO 25 KT TONIGHT INTO EARLY MONDAY MORNING.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-221000-
/O.CON.KOKX.SC.Y.0069.000000T0000Z-110822T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
455 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...THE SOUTH SHORE BAYS FROM JONES INLET THROUGH
  SHINNECOCK BAY.

* WINDS...GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
407 
WHUS71 KOKX 220716
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
316 AM EDT MON AUG 22 2011

...GUSTY WINDS AND ROUGH SEAS EARLY THIS MORNING...

ANZ345-220830-
/O.CAN.KOKX.SC.Y.0069.000000T0000Z-110822T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
316 AM EDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

FREQUENT GUSTS TO 25 KTS ARE NO LONGER EXPECTED. AS SUCH...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-353-355-221500-
/O.CON.KOKX.SC.Y.0069.000000T0000Z-110822T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 AM EDT MON AUG 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...GUSTS UP TO 25 KT EARLY THIS MORNING.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
873 
WHUS71 KOKX 221400
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1000 AM EDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...


ANZ350-353-355-221500-
/O.CAN.KOKX.SC.Y.0069.000000T0000Z-110822T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1000 AM EDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:08 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 21, 2:08 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
208 AM EDT SUN AUG 21 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL CONTINUE TO SLIDES TO THE EAST TONIGHT.
A POTENT COLD FRONT WILL APPROACH FROM THE WEST ON SUNDAY...AND
CROSS THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE
AREA FROM MONDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL
APPROACH ON THURSDAY...AND MOVE THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY.
UNSETTLED WEATHER MAY RETURN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
0518Z UPDATE...FCST ON TRACK WITH NO CHANGES MADE.

0200Z UPDATE...T/TD/SKY UPDATED FOR CURRENT OBSERVATIONS AND TRENDS.
OTHERWISE...FORECAST IS ON TRACK.

A FLAT H500 RIDGE WILL SLIDE ACROSS LATE THIS EVENING...THEN PASS
TO THE EAST OVERNIGHT. ASSOCIATED SUBSIDENCE. EXPECT CLEAR SKIES
ATTM TO BECOME PARTLY CLOUDY OVERNIGHT AS HIGH CLOUDS MOVE IN VIA
W-SW FLOW ALOFT.

GOOD RADIATIONAL COOLING THIS EVENING SHOULD DAMPEN OVERNIGHT AS
HIGH CLOUDS BEGIN TO BUILD IN FROM W TO E. BLENDED 12Z MAV/MET
NUMBERS FOR TEMPS AS THEY SEEMED TO CAPTURE THE FORECAST SCENARIO.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SPC CONTINUES SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE
SUNDAY MORNING INTO SUNDAY NIGHT. PEOPLE ARE URGED TO STAY TUNED
FOR FURTHER UPDATES ON THE SEVERE POTENTIAL TOMORROW AS THE
SITUATION BECOMES MORE FOCUSED TONIGHT AND SUNDAY MORNING.

ALL SIGNS POINTING TOWARDS POTENTIAL FOR ISOLD-SCT SEVERE
THUNDERSTORMS FROM LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT...WITH
SOME POTENTIAL FOR A MORE WIDESPREAD OUTBREAK. AMPLIFYING 500 HPA
TROUGH DIGS SE INTO EASTERN GREAT LAKES BY SUNDAY EVENING...WITH
STRONG 45-55 KT MID LEVEL JET ROUNDING ITS BASE AND ENTERING THE
AREA. WILL ALSO BE RIGHT REAR QUADRANT OF 110 KT 250 HPA JET
SUNDAY AFTERNOON AS WELL. IN ADDITION 25-30KT 950 HPA JET IS
APPROACHING FROM THE SW BY SUNDAY EVENING. GENERAL AGREEMENT ON
1500-2500 J/KG MU CAPE IN LOWEST 1 KM SUNDAY AFTERNOON. HAVE
VEERING...AND GENERALLY INCREASING FLOW FROM SFC-500 HPA...SO
HAVE PLENTY OF SHEAR...WITH 35-45KT 0-6KM BULK SHEAR VECTORS AS A
RESULT. NAM 0-1KM HELICITY VALUES SEEM SUSPECT ON THE HIGH
SIDE...WHILE GFS VALUES SEEM LOW...WITH TRUTH LIKELY IN BETWEEN.

GIVEN FORECAST CAPE AND SHEAR VALUES...HAVE BULK RICHARDSON
NUMBERS OF MAINLY 25-50 BY SUNDAY AFTERNOON...FAVORING A MIX OF
SUPERCELLS AND MULTICELL CONVECTION. MAIN THREAT IS FROM
STRONG GUSTY WINDS...WITH 500 HPA TEMPERATURES AROUND -10C AND
WET BULB ZERO HEIGHTS FORECAST UP TO 12000 FT...MARGINAL CASE FOR
SEVERE HAIL. TAKING A MIDDLE OF THE ROAD BETWEEN NAM AND GFS LOW
LEVEL HELICITY/SHEAR MAKES THE CASE FOR ISOLATED TORNADOES BEING
POSSIBLE AS WELL. ESPECIALLY NOTING LCL/S FORECAST TO FALL BELOW
1000 FT BY LATE AFTERNOON/EARLY EVENING.

SUNDAY MORNING SHOULD START OUT DRY...WITH POSSIBLY SOME TSRA
DEVELOPING OVER WESTERN 1/5 OF THE CWA (MAINLY NW OF NYC) LATE IN
THE MORNING. COVERAGE SHOULD INCREASE OVER THE NW 1/2 OF THE CWA
DURING THE AFTERNOON...WITH MORE ISOLD/SCT CONVECTION IN SE 1/2.

SEVERE THREAT CONTINUES SUNDAY NIGHT AHEAD OF A COLD FRONT. GFS
IS SLOW COMPARED TO NAM/ECMWF/CMC-REG/SREF AND ITS OWN ENSEMBLE
MEAN...SO LEANED TOWARDS QUICKER SOLUTION WITH FRONT. STILL
FORECAST TO HAVE 1000-2000 J/KG MU CAPE AHEAD OF THE FRONT
SUNDAY NIGHT...WITH VEERING SHEAR PROFILE...AND LOWERING WET BULB
ZERO HEIGHTS...PLUS LOW LEVEL AND MID LEVEL JET CROSSING
SOUTHERN/NORTHERN PARTS OF THE CWA RESPECTIVELY. ONLY NEGATIVE IS
IT APPEARS WILL BE IN LEFT FRONT QUAD OF 110KT 250 HPA JET...SO
THAT WILL HELP KEEP A LID ON THINGS...BUT GIVEN EXTENT OF LOW
LEVEL MOISTURE AND INSTABILITY ALONG WITH INCREASING 0-6 KM SHEAR
(PROGGED TO 45-55KT)...LOW TOPPED SEVERE STORMS STILL A STRONG
RISK...BUT BECOMING LESS WIDESPREAD AS THE NIGHT PROGRESSES. ALSO
MORE LIKELY TO EVOLVE TOWARDS A QLCS TYPE STRUCTURE AS
STORMS/FRONT PROGRESS EAST.

IN ADDITION TO SEVERE THREAT...THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL AS WELL. SEE HYDRO SECTION FOR DETAILS.

FOR TEMPERATURES IN THE SHORT TERM...BLENDED MAV/MET GUIDANCE WITH
A MIX DOWN FROM 900 HPA PER BUFKIT SOUNDINGS...THEN ADDED A DEGREE
TO WEIGH TOWARDS WARMER GUIDANCE...AS WARM PUSH WITH APPROACHING
LOW LEVEL JET IS OFTEN UNDER-ESTIMATED. FOR LOWS SUNDAY NIGHT USED
2/3MET AND 1/3 MAV GUIDANCE TO PLAY AWAY FROM SLOWER GFS FRONTAL
PASSAGE.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON
SUNDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST WITH DRY WEATHER AND
SEASONABLE TEMPERATURES/COMFORTABLE HUMIDITY LEVELS THROUGH THE
MIDDLE OF THE WEEK. A POTENT SHORTWAVE MOVES ACROSS MON
EVE...ALTHOUGH MODEL SOUNDINGS DO INDICATE LITTLE AVAILABLE
MOISTURE. HOWEVER...HAVE SEEN THIS BEFORE AND AN ISOLD SHOWER IS
ABLE TO POP...BUT WILL KEEP IT DRY FOR THE TIME BEING.

SHOWERS AND THUNDERSTORMS ON THU AHEAD OF COLD FRONT. MODELS IN
GOOD AGREEMENT WITH FRONT SOUTH OF LI BY 12Z FRI. DRY ON FRI AS
HIGH PRES PASSES TO THE NORTH...THEN POTENTIAL FOR WET WEATHER
NEXT WEEKEND.

DAYTIME HIGHS WILL BE NEAR NORMAL THROUGH THE PERIOD. LOWS ARE
EXPECTED TO BE BELOW NORMAL THROUGH WED NIGHT...THEN SOUTHERLY
FLOW WILL TRANSPORT A WARMER AND MORE HUMID AIR MASS INTO THE
REGION INTO THE WEEKEND.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
PATCHY MVFR FOG POSSIBLE OVERNIGHT WITH A LIGHT S/SW FLOW AND
INCREASING LOW-LEVEL MOISTURE. MID AND HIGH LEVEL CLOUDS WILL
LIMIT THE COVERAGE OF ANY LOW CLOUDS/FOG.

VFR FOR MUCH OF THE DAY SUN WITH AFTERNOON CU DEVELOPMENT AND
POSSIBLE SCT CONVECTION MAINLY NW OF THE NYC TERMINALS AFTER 18Z.
STRONG COLD FRONT AND PREFRONTAL TROF APPROACH THE LOWER HUDSON
VALLEYS TERMINALS AROUND 00-03Z...AND THE NYC TERMINALS 03Z TO
06Z. COLD FRONTAL PASSAGE WILL LAG PRE-FRONTAL TROF BY A COUPLE
OF HOURS. POTENTIAL DOES EXIST FOR A STRONG SQUALL LINE...ORIENTED
NE TO SW...TO MOVE THROUGH DURING THIS TIME. TIMING MAY VARY BY
PLUS OR MINUS A COUPLE OF HOURS.

S-SW FLOW SHOULD INCREASE TO 10-15 KT...HIGHEST NYC METRO AND
COASTAL TERMINALS...THE LATTER DUE TO SEA BREEZE INFLUENCE. NYC
METRO TERMINALS NORTH/WEST EXCEPT FOR KJFK SHOULD SEE WIND GUSTS
16-20 KT.

OUTLOOK FOR 06Z MON THROUGH THURSDAY...

SUNDAY NIGHT...A SQUALL LINE IS POSSIBLE AHEAD OF THE COLD
FRONT...MAINLY EASTERN TERMINALS AFTER 06Z.

MON...VFR WITH NW FLOW. OCCASIONAL GUSTS UP TO 20 KT.

TUE...VFR WITH LIGHTER WINDS.

WED...VFR.

THU...AFTERNOON TSTMS POSSIBLE.

&&

.MARINE...
RELAXED PRESSURE GRADIENT WILL KEEP WINDS AT OR BELOW 10 KT AND
SEAS 2 FT OR LESS OCEAN/1 FT OR LESS ELSEWHERE TONIGHT.

APPROACHING LOW LEVEL JET AND TIGHTENING PRESSURE GRADIENT WILL
SEE WINDS INCREASE TO 10-15 KT WITH GUSTS TO 20 KT SUNDAY
AFTERNOON...THEN GUSTS ON THE OCEAN WATERS AND POSSIBLY ON THE
EASTERN SOUND/BAYS COULD INCREASE TO 25-30 KT WITH SEAS ON THE
OCEAN BUILDING TO 3-6 FT. CONFIDENCE NOT QUITE HIGH ENOUGH TO
POST A SMALL CRAFT ADVISORY AT THIS TIME.

SCA SEAS MAY LINGER INTO MON MORNING ON THE OCEAN.
OTHERWISE...SUB-ADVISORY CONDITIONS EXPECTED. WINDS WILL GUST
AROUND 20 KT BEHIND THE COLD FRONT ON MON AND POSSIBLY AGAIN WITH
AN INCREASING PRESSURE GRADIENT AHEAD OF A COLD FRONT ON THU.

&&

.HYDROLOGY...
DRY THROUGH TONIGHT.

SHRA/TSRA EXPECTED FROM MAINLY SUNDAY AFTERNOON INTO SUNDAY
NIGHT. PRECIPITABLE WATERS ARE FORECAST TO UP TO 2 INCHES SUNDAY
AFTERNOON...THEN DECREASE TOWARDS 1.5 INCHES SUNDAY NIGHT AHEAD OF
THE COLD FRONT. THIS FALL OF MIGHT BE A BIT EXCESSIVE. REGARDLESS
HAVE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. FORECAST STORM
MOTION OF 20-25 KT SHOULD HELP PRECLUDE POTENT RAIN PRODUCERS FROM
STAYING OVER ONE PLACE TO CAUSE MORE THAN ISOLATED FLASH
FLOODING...WITH MINOR URBAN/POOR DRAINAGE FLOODING THE MAIN
THREAT.

DRY WEATHER IS EXPECTED FROM MONDAY THROUGH THE MIDDLE OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 20, 4:36 PM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT SAT AUG 20 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-212045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
436 PM EDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A POWERFUL COLD FRONT WILL TRACK ACROSS THE REGION SUNDAY
AFTERNOON AND NIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
DAMAGING WINDS AND HAIL...WILL BE POSSIBLE. AN ISOLATED TORNADO IS
WITHIN THE REALM OF POSSIBILITIES AS WELL. IN ADDITION...HEAVY
RAIN FROM THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY INTO SUNDAY
NIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-212045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
436 PM EDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A POWERFUL COLD FRONT WILL TRACK ACROSS THE REGION SUNDAY
AFTERNOON AND NIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
WINDS IN EXCESS OF 50 KT...HAIL AND TORRENTIAL RAIN...WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY INTO SUNDAY
NIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:00 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more15 hr
Aug 21, 11:32 AM EDTSpecial Weather StatementOKXBronx, New York43 min
Aug 21, 12:13 PM EDTSpecial Weather StatementOKXBronx47 min
Aug 21, 12:26 PM EDTSevere Thunderstorm WarningOKXWestchester49 min
Aug 21, 12:51 PM EDTSpecial Weather StatementOKXOrange54 min
Aug 21, 12:59 PM EDTSevere Thunderstorm WarningOKXPutnam23 min
Aug 21, 1:09 PM EDTSevere Thunderstorm WarningOKXWestchester21 min
Aug 21, 1:17 PM EDTSpecial Weather StatementOKXRockland58 min
Aug 21, 1:23 PM EDTSpecial Weather StatementOKXPutnam67 min
Aug 21, 1:28 PM EDTSpecial Weather StatementOKXOrange62 min
Aug 21, 1:43 PM EDTSevere Thunderstorm WarningOKXPutnam, Rockland, Westchester47 min
Aug 21, 2:15 PM EDTSevere Thunderstorm WarningOKXPutnam21 min
Aug 21, 3:43 PM EDTSpecial Marine WarningOKX32 min
Aug 21, 4:00 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester45 min
Aug 21, 4:07 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens38 min
Aug 21, 4:20 PM EDTSpecial Marine WarningOKX40 min
Aug 21, 4:37 PM EDTTornado WarningOKXPutnam, Westchester38 min
Aug 21, 4:47 PM EDTSevere Thunderstorm WarningOKXNassau, Queens, Suffolk17 min
Aug 21, 4:58 PM EDTTornado WarningOKXPutnam30 min
Aug 21, 5:51 PM EDTSpecial Weather StatementOKXRockland, Westchester39 min
Aug 21, 6:33 PM EDTAreal Flood AdvisoryOKXOrange, Rockland117 min
Aug 21, 6:38 PM EDTSpecial Weather StatementOKXRockland52 min
Aug 21, 6:46 PM EDTFlash Flood WarningOKXOrange, Rockland56 min
Aug 21, 7:19 PM EDTSpecial Weather StatementOKXPutnam41 min
Aug 21, 7:25 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester2 hr
Aug 21, 12:38 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Passaic50 min
Aug 21, 3:23 PM EDTSpecial Weather StatementOKX67 min
Aug 21, 4:03 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region42 min
Aug 21, 4:41 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region49 min
Aug 21, 5:08 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region52 min
Aug 21, 5:18 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region27 min
Aug 21, 5:25 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region80 min
Aug 21, 5:58 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region32 min
Aug 21, 6:27 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region48 min

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.